Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 1, NWS Midland/Odessa, TX

June 18, 2008Mitchell County, Scurry County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 18, 2008, 8:05 AM CDT for Mitchell County, Scurry County, Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2008, 8:05 AM CDT (13:05 UTC)
Expired
Jun 18, 2008, 2:44 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

Counties Mitchell County, TX, Scurry County, TX

The river

Written for the forecast point Deep Creek 1 mile W of Dunn (DEET2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08120500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 181306
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 AM CDT WED JUN 18 2008

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  DEEP CREEK NEAR DUNN AFFECTING MITCHELL AND SCURRY
  COUNTIES

VERY HEAVY RAINFALL OCCURRED LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING ACROSS MUCH OF THE WESTERN LOW ROLLING PLAINS...INCLUDING
SCURRY AND MITCHELL COUNTIES. RADAR ESTIMATES AND OBSERVER REPORTS
INDICATE WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED
AMOUNTS NEAR 3 INCHES HAVE FALLEN IN THIS AREA. THIS HEAVY RAINFALL
HAS CAUSED RISES ON AREA CREEKS AND RIVERS...INCLUDING DEEP CREEK. 

THE WATER LEVEL ON DEEP CREEK AT DUNN IS EXPECTED TO CREST THIS
MORNING...WITH A SLOW FALL BELOW FLOOD STAGE EXPECTED LATE THIS
AFTERNOON. KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA
COULD SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT. 
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA...ESPECIALLY
NEAR LOW WATER CROSSINGS. IF YOU ENCOUNTER A FLOODED STRETCH OF
ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT
DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC335-415-190105-
/O.NEW.KMAF.FL.W.0001.080618T1305Z-080619T0934Z/
/DEET2.1.ER.080618T1107Z.080618T1800Z.080618T2134Z.NO/
805 AM CDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DEEP CREEK NEAR DEEP CREEK (DUNN).
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7AM WEDNESDAY THE STAGE WAS 14.7 FEET (4.5 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET (4.3 METERS). 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.2 FEET (4.9 
  METERS) BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE THIS AFTERNOON.


$$
1 follow-up statement
000 
WGUS84 KMAF 181944
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT WED JUN 18 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  DEEP CREEK NEAR DUNN AFFECTING MITCHELL AND SCURRY
  COUNTIES

CREEK LEVELS FELL BELOW FLOOD STAGE EARLIER TODAY.  THEREFORE THE
FLOOD WARNING IS BEING CANCELLED.  HOWEVER...ADDITIONAL RAINFALL IS
EXPECTED TONIGHT WHICH COULD CAUSE ABRUPT RISES ON THIS AND OTHER
CREEKS AND RIVERS IN THE AREA.  USE CAUTION IF TRAVELING IN AND
AROUND THIS AREA TONIGHT.

THIS IS THE FINAL STATEMENT FOR THIS EVENT.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC335-415-182014-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-080619T0934Z/
/DEET2.1.ER.080618T1107Z.080618T1300Z.080618T1440Z.NO/
244 PM CDT WED JUN 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  DEEP CREEK NEAR DUNN.
* AT  2PM WEDNESDAY THE STAGE WAS 6.7 FEET (2.0 METERS). 
* FELL BELOW FLOOD STAGE AT  9:40 AM WEDNESDAY.
* FLOOD STAGE IS 14.0 FEET (4.3 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET (1.6 METERS)
  BY TOMORROW MORNING.
* IMPACT...AT 14.0 FEET (4.3 METERS)...LOW WATER CHANNEL BANKS 
  OVERFLOW.  NO DAMAGE IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:30 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 18, 6:30 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 AM CDT WED JUN 18 2008

.AVIATION...
SHOWERS AND STORMS CONTINUE ACROSS MUCH OF THE AREA AS OF SUNRISE.
EXPECTING THIS TO DIE OUT NEXT FEW HOURS.  WILL CARRY TEMPO STORMS
PEQ AND FST... COULD SEE ADDITIONAL STORMS MOVE INTO THE AREA THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 511 AM CDT WED JUN 18 2008/

DISCUSSION...
EXPECTED MCS HAS PUSHED THROUGH MOST OF THE AREA ALTHOUGH WITH A
SLIGHTLY MORE SOUTHERLY TRACK THAN EXPECTED.  CLUSTERS OF SHOWERS
AND A FEW EMBEDDED THUNDERSTORMS ARE FOLLOWING THE WAKE OF THE MCS
EARLY THIS MORNING.  NOT EXPECTING MUCH MORE THAN LIGHT RAIN
ACROSS THE PERMIAN BASIN.  ALTHOUGH THIS ACTIVITY IS EXPECTED TO
DISSIPATE SOMETIME BEFORE NOON...CONTINUATION INTO THE AFTERNOON
IS NOT OUT OF THE QUESTION.  A FEW ISOLATED STORMS MAY DEVELOP AND
PRODUCE GUSTY WINDS UP TO 50 MPH AND SMALL HAIL.  BATCH OF SHOWERS
OVER THE GUADALUPE MOUNTAINS CONTINUE TO MOVE SOUTHEAST TOWARDS
THE DAVIS MOUNTAINS/BBNP BUT WILL DO LITTLE IN THE WAY OF
PRODUCING SIGNIFICANT RAINFALL TOTALS.

ACTIVE RAINFALL PERIOD IS EXPECTED TO CONTINUE INTO THE WEEKEND.
MODELS BEGIN WEAKENING THE UPPER RIDGE SITUATED OVER NORTHERN
MEXICO.  THIS WILL ALLOW FOR INCREASING NORTHWEST FLOW PATTERN
AND THUS INCREASED CHANCES FOR PRECIP OVER THE AREA AS SHORTWAVES
ROUND THE RIDGE.

OUTFLOW BOUNDARIES LEFT OVER THE AREA TODAY LOOK TO BE THE MAIN
FOCAL POINT FOR POTENTIAL RAINFALL THIS AFTERNOON.  WENT WITH
HIGHEST POPS FROM THE DAVIS MOUNTAINS NORTHWARD INTO THE WESTERN
PERMIAN BASIN AND SOUTHEAST NEW MEXICO.  INSTABILITY WILL BE ON
THE MILD SIDE THIS AFTERNOON WITH CAPE LESS THAN 1000 J/KG AND
LI/S SLIGHTLY NEGATIVE.  0-6 KM BULK SHEAR AROUND 40 KTS LEADS TO
BELIEVE THAT STORMS WILL BECOME SEVERE AND LIKELY PRODUCE HAIL.
STRONG WINDS HAVE ACCOMPANIED MANY STORM OVER THE LAST FEW DAYS
DUE TO HIGH DEWPOINT DEPRESSIONS AND WILL LIKELY BE THE CASE AGAIN
TODAY.  MOST LATE OVERNIGHT STORMS OVER WESTERN TEXAS SHOULD BE
NORTHEAST OF THE AREA.

AFTERNOON THUNDERSTORMS LOOK TO REPEAT THEMSELVES OVER WESTERN CWA
AREAS AGAIN ON THURSDAY AFTERNOON.  MODELS ARE HINTING AT ANOTHER
MCS THURSDAY NIGHT/FRIDAY MORNING.  CONVECTIVE INITIATION APPEARS
TO BE OVER EASTERN NEW MEXICO AND THEN PROPAGATE SOUTHEASTWARD
ACROSS THE PERMIAN BASIN AS IT TRANSITIONS INTO THE MCS.  IF THIS
DOES INDEED PLAY OUT...THE POTENTIAL EXISTS FOR A HIGH/DAMAGING
WIND EVENT THROUGH THE AREA.

RIDGE BEGINS TO BUILD NORTHWARD INTO NEXT WEEK AND SHOULD TRANSITION
BACK TO A WARMER AND DRIER PATTERN.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99
Hazardous weather outlook, Jun 18, 4:16 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CDT WED JUN 18 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-190930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
416 AM CDT WED JUN 18 2008 /316 AM MDT WED JUN 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STORMS FROM LAST NIGHT MAY CONTINUE INTO THE MORNING BUT ARE
NOT EXPECTED TO BE THAT STRONG.  THIS AFTERNOON THERE IS A CHANCE OF
STORMS DEVELOPING OVER THE HIGHER ELEVATIONS FROM THE DAVIS MOUNTAINS
NORTHWARD INTO EDDY COUNTY.  THE STRONGEST OF THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 60 MPH.  ADDITIONAL
STORMS MAY MOVE INTO THE AREA FROM THE NORTH DURING THE EVENING.
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WIND...
AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WHILE THERE IS A LOW CHANCE OF SEVERE WEATHER TODAY OR TONIGHT ACROSS
MUCH OF THE AREA... SPOTTER ACTIVATION MAY GENERALLY BE NEEDED THIS
AFTERNOON OR EVENING FROM SOUTHEASTERN NEW MEXICO ACROSS THE NORTHERN
PERMIAN BASIN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 18, 4:03 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 AM CDT WED JUN 18 2008

TXZ045-046-180930-
GAINES-DAWSON-
403 AM CDT WED JUN 18 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN GAINES AND WEST CENTRAL
DAWSON COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF ASHMORE
AT 403 AM CDT...MOVING SOUTHEAST AT 25 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:38 PM CDTSevere Thunderstorm WarningMAFCulberson52 min
Jun 17, 11:06 PM CDTSevere Thunderstorm WarningMAFScurry54 min
Jun 17, 11:13 PM CDTSevere Thunderstorm WarningMAFGaines62 min
Jun 17, 11:20 PM CDTSevere Thunderstorm WarningMAFBorden55 min
Jun 17, 11:42 PM CDTAreal Flood AdvisoryMAFLoving, Reeves, Scurry118 days
Jun 17, 11:51 PM CDTSevere Thunderstorm WarningMAFMitchell54 min
Jun 17, 11:55 PM CDTSevere Thunderstorm WarningMAFDawson50 min
Jun 17, 11:59 PM CDTSevere Thunderstorm WarningMAFScurry31 min
Jun 17, 11:59 PM CDTSevere Thunderstorm WarningMAFAndrews61 min
Jun 18, 12:08 AM CDTSevere Thunderstorm WarningMAFHoward67 min
Jun 18, 12:13 AM CDTSevere Thunderstorm WarningMAFMartin62 min
Jun 18, 12:14 AM CDTSevere Thunderstorm WarningMAFGaines46 min
Jun 18, 12:23 AM CDTHigh Wind WarningMAFCrane, Ector, Glasscock, Midland, Reagan, Upton and 2 more3 hr
Jun 18, 12:42 AM CDTSevere Thunderstorm WarningMAFEctor48 min
Jun 18, 12:51 AM CDTSevere Thunderstorm WarningMAFMitchell39 min
Jun 18, 1:26 AM CDTAreal Flood AdvisoryMAFEctor118 days
Jun 18, 1:29 AM CDTSevere Thunderstorm WarningMAFCrane, Ector61 min
Jun 18, 1:47 AM CDTSevere Thunderstorm WarningMAFUpton58 min
Jun 18, 2:28 AM CDTSevere Thunderstorm WarningMAFCrane, Upton32 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.